Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 100, NWS Jackson, MS

March 3, 2016Jefferson Davis County, Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 3, 2016, 5:02 PM CST for Jefferson Davis County, Simpson County, Mississippi. It was in force for 17 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 3, 2016, 5:02 PM CST (23:02 UTC)
Expired
Mar 3, 2016, 5:19 PM CST
In force
17 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson Davis County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 67 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 5:10 PM CSTHAIL 0.753 Wnw Clem, MSDIME SIZED HAIL COVERING THE GROUND ALONG WILLIAMSON MILL RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 420 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1734 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
420 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

388 
WUUS54 KJAN 032302
SVRJAN
MSC065-127-032330-
/O.NEW.KJAN.SV.W.0100.160303T2302Z-160303T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CST THU MAR 3 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  NORTHWESTERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 530 PM CST

* AT 502 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER SHIVERS...OR
  7 MILES SOUTH OF PINOLA...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CLEM AROUND 515 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3169 8997 3189 8996 3182 8976 3162 8976
      3161 8975 3161 8974 3159 8972
TIME...MOT...LOC 2302Z 286DEG 38KT 3178 8994 

HAIL...1.00IN
WIND...60MPH
 
$$

GRG
2 follow-up statements
646 
WWUS54 KJAN 032311
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CST THU MAR 3 2016

MSC127-032321-
/O.CAN.KJAN.SV.W.0100.000000T0000Z-160303T2330Z/
SIMPSON MS-
511 PM CST THU MAR 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIMPSON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3169 8997 3176 8996 3177 8976 3162 8976
      3161 8975 3161 8974 3159 8972
TIME...MOT...LOC 2311Z 288DEG 42KT 3173 8980 

$$

MSC065-032330-
/O.CON.KJAN.SV.W.0100.000000T0000Z-160303T2330Z/
JEFFERSON DAVIS MS-
511 PM CST THU MAR 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR NORTHWESTERN JEFFERSON DAVIS COUNTY...

AT 511 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER CLEM...OR 10
MILES SOUTH OF MAGEE...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN JEFFERSON DAVIS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3169 8997 3176 8996 3177 8976 3162 8976
      3161 8975 3161 8974 3159 8972
TIME...MOT...LOC 2311Z 288DEG 42KT 3173 8980 

HAIL...1.00IN
WIND...60MPH
 
$$

GRG
514 
WWUS54 KJAN 032319
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CST THU MAR 3 2016

MSC065-032328-
/O.CAN.KJAN.SV.W.0100.000000T0000Z-160303T2330Z/
JEFFERSON DAVIS MS-
519 PM CST THU MAR 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON DAVIS
COUNTY IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3169 8997 3176 8996 3177 8976 3162 8976
      3161 8975 3161 8974 3159 8972
TIME...MOT...LOC 2316Z 286DEG 38KT 3171 8971 

$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 4:40 PM CST, 22 minutes earlier.

Area forecast discussion, Mar 3, 4:40 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CST THU MAR 3 2016

.DISCUSSION...COMPLICATED MESS OF WEATHER FEATURES ACROSS THE REGION
THIS AFTERNOON...WITH THE END RESULT MANIFESTING IN CURRENT
SMATTERING OF LOW-TOPPED SUPERCELLS RACING EAST/SOUTHEAST ACROSS THE
HEART OF THE FORECAST AREA. FORTUNATELY THE ENVIRONMENT HAS NOT BEEN
VERY CONDUCIVE FOR TORNADOES...ALTHOUGH THERE IS DEFINITELY ENOUGH
WIND SHEAR TO IMPART LOTS OF MID LEVEL ROTATION TO MANY OF THESE
STORMS. THE VIGOROUS UPPER LEVEL DISTURBANCE DROPPING SOUTHEAST INTO
THE REGION IS VERY COLD ALOFT...WHICH IS HELPING TO BOOST CAPE
VALUES TO THE 1000-1500 J/KG RANGE FOR MANY OF THESE CELLS (WHICH IS
NOT TOO SHABBY CONSIDERING STORMS DO NOT EXTEND MUCH OVER 30 KFT).
MOST OF THIS CAPE IS NOT REALLY SURFACE-BASED...LIMITING THE
POTENTIAL FOR WIND AND ALSO TORNADOES (BUT CERTAINLY NOT HAIL).
HOWEVER...INSTABILITY IS BASED CLOSER TO THE SURFACE ALONG AND SOUTH
OF THE HIGHWAY 84 AND THERE WILL BE BETTER WIND DAMAGE (AND EVEN
ISOLATED TORNADO) POTENTIAL WITH THE STORMS IN THAT AREA THROUGH THE
REMAINDER OF THE AFTERNOON. THE HWO/GRAPHICS HAVE BEEN RECENTLY
UPDATED TO REFLECT RECENT ADJUSTMENTS IN THINKING.

DUE TO THE FAST-MOVING NATURE OF THE CURRENT ACTIVITY THE CONSENSUS
IDEA OF HIRES MODELS THAT SHOWERS AND STORMS WILL BECOME CONFINED TO
FAR EAST AND SOUTHEAST MS BY 6 PM (AND THEN DEPARTING SHORTLY
THEREAFTER) SEEMS VERY PLAUSIBLE. DURING THE MID TO LATE EVENING THE
DISTURBANCE AND ASSOCIATED SURFACE LOW WILL QUICKLY MOVE EAST OF THE
REGION WITH A COLD FRONT SAGGING SOUTH THROUGH THE REMAINDER OF
CENTRAL AND SOUTHERN AREAS. COLD AIR ADVECTION BEHIND THE FRONT DOES
NOT LOOK OVERLY STRONG AND IT IS POSSIBLE THERE MAY BE SOME FOG
FORMING LATER ON TONIGHT IN AREAS WHERE CLOUDS TEMPORARILY CLEAR AND
WINDS REMAIN 5 MPH OR LESS. POTENTIAL FOR LOTS OF DENSE FOG LATE
TONIGHT DOES NOT LOOK HIGH AND NOTHING ALONG THESE LINES WAS
INCLUDED IN THE HWO/GRAPHICS...BUT FOR THE EVENING UPDATE SUBSEQUENT
FORECASTERS WILL BE EXAMINING TRENDS CLOSELY AND UPDATE AS NEEDED.

FOR TOMORROW COLD AIR ADVECTION WILL CONTINUE THROUGH MIDDAY BEFORE
RELAXING BY LATE AFTERNOON. EXPECT SEASONABLY COOL TEMPERATURES
(ESPECIALLY NORTH) AND SCATTERED MORNING TO MIDDAY CLOUDS WILL LIMIT
THE POTENTIAL FOR MAXIMUM INSOLATION. GOOD ANTICIPATED RADIATIONAL
COOLING CONDITIONS FOR FRIDAY NIGHT WILL DELIVER TEMPERATURES BELOW
AVERAGE...WITH SOME SLIGHT POTENTIAL FOR PATCHY FROST LATE IN THE
NIGHT ACROSS PORTIONS OF EASTERN MS.

LOOK FOR A GRADUAL WARMING TREND TO COMMENCE ON SATURDAY WITH MODELS
STILL SUGGESTING CHANCES OF SIGNIFICANT RAIN AND STORMS RETURNING
FROM THE WEST WILL HOLD OFF UNTIL PROBABLY TUESDAY AS A LARGE STORM
SYSTEM ORGANIZES IN THE PLAINS. WILL POST THE RELEVANT PREVIOUS
DISCUSSION FOR THIS PERIOD...WHICH IS STILL VALID. /BB/

&&

.AVIATION...MVFR/IFR CONDITIONS PREVAIL ACROSS THE REGION THIS
AFTERNOON DUE TO LOW STRATUS AND VISBY REDUCTIONS IN OCCASIONAL +RA.
SCT TS/SHRA WILL CONTINUE ACROSS THE AREA THROUGH THE AFTERNOON,
ENDING BY EARLY EVENING. A FEW SEVERE STORMS WITH 1 INCH HAIL AND 50
KT WIND GUSTS ARE POSSIBLE. CIGS ARE EXPECTED TO REMAIN IN THE MVFR
(OCCASIONALLY IFR) RANGE OVER MOST OF THE AREA THROUGH TONIGHT,
GRADUALLY IMPROVING TO VFR BY EARLY FRIDAY. WINDS ARE CURRENTLY
SHIFTING FROM S/SE TO W/NW AS A COLD FRONT PUSHES ACROSS THE AREA
THIS AFTERNOON INTO TONIGHT AS THE FRONT MOVES SOUTHEASTWARD ACROSS
THE AREA. /DL/

&&

.PREV DISCUSSION... /ISSUED 447 AM CST THU MAR 3 2016/

LONG TERM...SATURDAY THROUGH THURSDAY...WARMING TREND BEGINS
SATURDAY AND WILL CONTINUE...ALONG WITH DRY WEATHER...THROUGH
TUESDAY. A SURFACE RIDGE WILL BE OVER THE SOUTHEAST STATES SATURDAY
MORNING RESULTING IN RETURN FLOW OVER OUR CWA BUT THIS WILL BE SHORT
LIVED. A NORTHERN STREAM SHORTWAVE TROUGH AND WEAK SURFACE LOW WILL
MOVE SOUTHEAST ACROSS THE OHIO VALLEY SATURDAY AND TO THE MID
ATLANTIC SEABOARD BY SUNDAY MORNING. THE WEAK DRY TRAILING COLD
FRONT WILL DROP SOUTH INTO OUR NORTHEAST ZONES EARLY SUNDAY MORNING
BEFORE DISSIPATING. IN ITS WAKE A 1028MB HIGH WILL BECOME CENTERED
OVER THE MID MISSISSIPPI RIVER VALLEY PROVIDING A LIGHT DRY
NORTHEAST TO EAST FLOW BACK ACROSS OUR CWA SUNDAY. RIDGING ALOFT
WILL STRENGTHEN JUST EAST OF OUR AREA IN RESPONSE TO A DEEPENING
UPPER LEVEL TROUGH OVER THE WESTERN CONUS SUNDAY INTO MONDAY.
RIDGING SURFACE AND ALOFT CENTERED OVER THE EASTERN CONUS WILL
REMAIN DOMINANT OVER OUR CWA INTO MONDAY MAINTAINING DRY WEATHER
OVER OUR CWA. THIS WILL ALLOW TEMPERATURES TO WARM BACK ABOVE NORMAL
BY SUNDAY AND CONTINUE ABOVE NORMAL THROUGH THURSDAY. THE DRY
WEATHER WILL NOT LAST THOUGH. MODELS ARE IN DECENT AGREEMENT WITH
THE DEVELOPMENT OF A CLOSED LOW OVER MEXICO BY TUESDAY MORNING. WAA
AHEAD OF THIS LOW WILL INCREASE OVER OUR CWA TUESDAY. OUR PWATS WILL
INCREASE FROM JUST OVER AN INCH TO NEAR AN INCH AND THREE QUARTERS
BY TUESDAY EVENING OVER THE WESTERN HALF OF OUR CWA. THIS ANOMALOUS
PWAT IS WOULD BE A MAXIMUM FOR THIS TIME OF THE YEAR. WIND FIELDS
WILL INCREASE AND COMBINE WITH INSTABILITY TO RESULT IN SEVERE STORM
POTENTIAL. THIS EXISTS BOTH THE POTENTIAL FOR HEAVY RAIN AS WELL AS
THE TRAINING OF STORMS OVER THE SAME AREA. THE MAIN AREA FOR SEVERE
WEATHER TUESDAY AND TUESDAY NIGHT WILL BE WEST OF INTERSTATE 55
AND WL INCLUDE THIS POTENTIAL IN THE HWO. MODELS ARE SLOW TO MOVE
THIS CLOSED LOW OUT AND BOTH THE GFS AND THE ECMWF HAVE THE LOW
STILL OVER MEXICO THURSDAY EVENING. AS THE LOW SHIFTS EAST TOWARD
TEXAS TUESDAY THROUGH THURSDAY THE AXIS OF HEAVIEST RAIN AND SEVERE
STORM POTENTIAL WILL SHIFT FARTHER EAST OVER OUR CWA. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       44  64  42  72 /  10   0   0   0
MERIDIAN      43  63  37  70 /  25   0   0   2
VICKSBURG     46  65  44  73 /   6   0   0   0
HATTIESBURG   48  67  41  73 /  23   0   0   0
NATCHEZ       46  66  45  73 /   6   0   0   0
GREENVILLE    42  60  42  70 /   5   0   0   1
GREENWOOD     39  61  40  70 /  10   0   0   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/DL/22
Hazardous weather outlook, Mar 3, 3:41 PM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CST THU MAR 3 2016

ARZ074-075-LAZ007-008-MSZ018-019-025>034-042145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-
341 PM CST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THERE IS A LIMITED THREAT OF SEVERE STORMS AND FLASH FLOODING
TUESDAY AND TUESDAY NIGHT GENERALLY ALONG AND WEST OF A LINE FROM
GREENWOOD TO NATCHEZ.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ009-015-016-023>026-MSZ035>066-072>074-042145-
EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
CONCORDIA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
341 PM CST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH EARLY EVENING

SCATTERED SEVERE STORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE
AFTERNOON. PRIMARY HAZARDS POSSIBLE ARE DAMAGING WIND GUSTS UP TO 60
MPH AND QUARTER SIZE HAIL. A TORNADO CANNOT BE RULED OUT IN SOUTH
MISSISSIPPI.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 3, 4:02 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             3 NNE WHITES            32.13N 90.18W
03/03/2016  E0.88 INCH       RANKIN             MS   LAW ENFORCEMENT

            REPORTED IN THE CLEARY COMMUNITY

&&

DL
Local storm report, Mar 3, 4:20 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             HESTERVILLE             33.16N 89.65W
03/03/2016  E0.75 INCH       ATTALA             MS   PUBLIC

            DIME SIZED HAIL

&&

DL
Local storm report, Mar 3, 4:34 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             3 NNE LE TOURNEAU       32.25N 90.92W
03/03/2016  E0.75 INCH       WARREN             MS   AMATEUR RADIO

            DIME SIZED HAIL ALONG US 61

&&

DL
Local storm report, Mar 3, 4:36 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             KOSCIUSKO               33.06N 89.59W
03/03/2016  E0.50 INCH       ATTALA             MS   EMERGENCY MNGR

            PEA TO HALF INCH HAIL ALONG W JEFFERSON ST

0425 PM     HAIL             ETHEL                   33.12N 89.46W
03/03/2016  E0.50 INCH       ATTALA             MS   EMERGENCY MNGR

&&

DL
Local storm report, Mar 3, 4:44 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             BRANDON                 32.28N 90.00W
03/03/2016  E0.75 INCH       RANKIN             MS   PUBLIC

            PEA TO DIME SIZED HAIL NEAR TRICKHAMBRIDGE ROAD.

0325 PM     HAIL             TRANSYLVANIA            32.68N 91.18W
03/03/2016  E0.88 INCH       EAST CARROLL       LA   FIRE DEPT/RESCUE

            NICKEL HAIL REPORTED BY FIRE CHIEF.

0347 PM     HAIL             3 S HOMEWOOD            32.19N 89.51W
03/03/2016  E0.50 INCH       SMITH              MS   EMERGENCY MNGR

            HALF INCH HAIL COVERING THE GROUND AT LORENA

0415 PM     HAIL             2 N BROOKHAVEN          31.61N 90.45W
03/03/2016  E0.50 INCH       LINCOLN            MS   EMERGENCY MNGR

&&

DL
Local storm report, Mar 3, 4:57 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             5 N STALLO              32.99N 89.10W
03/03/2016  E0.75 INCH       WINSTON            MS   FIRE DEPT/RESCUE

            DIME SIZED HAIL COVERING THE GROUND AT MS HWY 395

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 3:29 AM CSTSpecial Weather StatementJANWashington46 min
Mar 3, 8:37 AM CSTSpecial Weather StatementJANScott23 min
Mar 3, 8:56 AM CSTSpecial Weather StatementJANKemper49 min
Mar 3, 11:23 AM CSTSpecial Weather StatementJANSmith37 min
Mar 3, 12:08 PM CSTSpecial Weather StatementJANRankin37 min
Mar 3, 12:18 PM CSTSpecial Weather StatementJANBolivar27 min
Mar 3, 12:30 PM CSTSpecial Weather StatementJANNewton30 min
Mar 3, 12:54 PM CSTSpecial Weather StatementJANClarke21 min
Mar 3, 12:59 PM CSTSpecial Weather StatementJANLauderdale31 min
Mar 3, 1:07 PM CSTSpecial Weather StatementJANCovington, Jones23 min
Mar 3, 1:20 PM CSTSpecial Weather StatementJANLauderdale10 min
Mar 3, 1:26 PM CSTRiver Flood WarningJANAttala, Holmes5 days
Mar 3, 1:37 PM CSTSpecial Weather StatementJANNewton23 min
Mar 3, 1:41 PM CSTSpecial Weather StatementJANLamar34 min
Mar 3, 2:20 PM CSTSpecial Weather StatementJANKemper25 min
Mar 3, 2:23 PM CSTSpecial Weather StatementJANBolivar22 min
Mar 3, 2:33 PM CSTSpecial Weather StatementJANWarren27 min
Mar 3, 2:39 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington51 min
Mar 3, 2:43 PM CSTSpecial Weather StatementJANLauderdale, Newton32 min
Mar 3, 2:54 PM CSTSevere Thunderstorm WarningJANHinds, Warren36 min
Mar 3, 3:07 PM CSTSpecial Weather StatementJANRankin23 min
Mar 3, 3:13 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower47 min
Mar 3, 3:23 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren52 min
Mar 3, 3:38 PM CSTSpecial Weather StatementJANRankin37 min
Mar 3, 3:45 PM CSTSevere Thunderstorm WarningJANRankin, Simpson45 min
Mar 3, 3:46 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes26 min
Mar 3, 3:47 PM CSTSevere Thunderstorm WarningJANJasper, Scott, Smith43 min
Mar 3, 3:55 PM CSTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Warren, Yazoo50 min
Mar 3, 4:02 PM CSTSevere Thunderstorm WarningJANAttala43 min
Mar 3, 4:09 PM CSTSevere Thunderstorm WarningJANHinds, Issaquena, Warren51 min
Mar 3, 4:14 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis46 min
Mar 3, 4:23 PM CSTSevere Thunderstorm WarningJANCopiah34 min
Mar 3, 4:27 PM CSTSevere Thunderstorm WarningJANJasper, Jones, Smith48 min
Mar 3, 4:31 PM CSTSevere Thunderstorm WarningJANChoctaw, Kemper, Neshoba, Noxubee, Winston44 min
Mar 3, 5:19 PM CSTSpecial Weather StatementJANCovington26 min
Mar 3, 5:41 PM CSTSpecial Weather StatementJANJones34 min
Mar 3, 5:51 PM CSTSpecial Weather StatementJANForrest, Lamar, Marion39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.